MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC TIP STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC TIP STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86702
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a pericardial effusion, blood loss & cardiac tamponade.During a redo pulmonary vein isolation procedure, a dynamic tip steerable diagnostic catheter was selected for use.Scar tissue at the anterior wall of the patient was observed, therefore, ablation on the anterior mitral line (right superior pulmonary vein to anterior mitral annulus) was performed.To check if the line was completely isolated, the physician placed the 10 pole dynamic tip catheter (used as coronary sinus catheter before) in the left atrial appendage (laa) and went for paced mapping.Pace was done from the most distal electrode pair (cs 1/2).A gap was noticed; therefore, this area was re-ablated and went for the second re-map (the dynamic tip catheter stayed in the laa during re-ablation).The physician wanted to map again under distal pacing from the diagnostic catheter, but suddenly, there was no capture.Another electrode pair (cs 7/8) was chosen, and re-map was performed.As all ablation sites were isolated the procedure was finished and the patient got a pressure bandage and was sent to the observation unit.After 20 minutes, the lab was called again and told that the patient shows signs of a pericardial tamponade.Patient developed a cardiac tamponade and lost blood.The patient was then brought back into the lab and a pericardial puncture and drainage was performed.The physician believes the dynamic tip punctured the laa wall.The patient is expected to fully recover.The device is not expected to be returned as the complication emerged after the procedure, when the device would have been discarded.

Brand Name
DYNAMIC TIP STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19080908
Report Number2124215-2024-21850
Device Sequence Number6030051
Product Code DRF
UDI-Device Identifier08714729879848
UDI-Public08714729879848
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K912213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86702
Device Catalogue Number86702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown